Improvements of Monotonicity Approach to Solve Interval Parametric Linear Systems

  • Iwona SkalnaEmail author
  • Marcin Pietroń
  • Milan Hladík
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 12044)


Recently, we have proposed several improvements of the standard monotonicity approach to solving parametric interval linear systems. The obtained results turned out to be very promising; i.e., we have achieved narrower bounds, while generally preserving the computational time. In this paper we propose another improvements, which aim to further decrease the widths of the interval bounds.


Parametric linear systems Monotonicity approach Revised affine forms Matrix equation 



M. Hladík was supported by the Czech Science Foundation Grant P403-18-04735S.


  1. 1.
    Comba, J., Stolfi, J.: Affine arithmetic and its applications to computer graphics. In: Proceedings of SIBGRAPI 1993 VI Simpósio Brasileiro de Computação Gráfica e Processamento de Imagens (Recife, BR), pp. 9–18 (1993)Google Scholar
  2. 2.
    Dehghani-Madiseh, M., Dehghan, M.: Parametric AE-solution sets to the parametric linear systems with multiple right-hand sides and parametric matrix equation \(A(p)X = B(p)\). Numer. Algorithms 73(1), 245–279 (2016). Scholar
  3. 3.
    Hladík, M.: Enclosures for the solution set of parametric interval linear systems. Int. J. Appl. Math. Comput. Sci. 22(3), 561–574 (2012)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Hladík, M.: Description of symmetric and skew-symmetric solution set. SIAM J. Matrix Anal. Appl. 30(2), 509–521 (2008)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Horáček, J., Hladík, M., Černý, M.: Interval linear algebra and computational complexity. In: Bebiano, N. (ed.) MAT-TRIAD 2015. SPMS, vol. 192, pp. 37–66. Springer, Cham (2017). Scholar
  6. 6.
    Kolev, L.: Parameterized solution of linear interval parametric systems. Appl. Math. Comput. 246, 229–246 (2014)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Král, O., Hladík, M.: Parallel computing of linear systems with linearly dependent intervals in MATLAB. In: Wyrzykowski, R., Dongarra, J., Deelman, E., Karczewski, K. (eds.) PPAM 2017. LNCS, vol. 10778, pp. 391–401. Springer, Cham (2018). Scholar
  8. 8.
    Mayer, G.: An Oettli-Prager-like theorem for the symmetric solution set and for related solution sets. SIAM J. Matrix Anal. Appl. 33(3), 979–999 (2012)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Messine, F.: New affine forms in interval branch and bound algorithms. Technical report, R2I 99–02, Université de Pau et des Pays de l’Adour (UPPA), France (1999)Google Scholar
  10. 10.
    Neumaier, A., Pownuk, A.: Linear systems with large uncertainties, with applications to truss structures. Reliab. Comput. 13, 149–172 (2007). Scholar
  11. 11.
    Popova, E.: Computer-assisted proofs in solving linear parametric problems. In: 12th GAMM/IMACS International Symposium on Scientific Computing, Computer Arithmetic and Validated Numerics, SCAN 2006, Duisburg, Germany, p. 35 (2006)Google Scholar
  12. 12.
    Popova, E.D.: Enclosing the solution set of parametric interval matrix equation \(A(p)X = B(p)\). Numer. Algorithms 78(2), 423–447 (2018). Scholar
  13. 13.
    Rohn, J.: A method for handling dependent data in interval linear systems. Technical report, 911, Institute of Computer Science, Academy of Sciences of the Czech Republic, Prague (2004).
  14. 14.
    Skalna, I.: On checking the monotonicity of parametric interval solution of linear structural systems. In: Wyrzykowski, R., Dongarra, J., Karczewski, K., Wasniewski, J. (eds.) PPAM 2007. LNCS, vol. 4967, pp. 1400–1409. Springer, Heidelberg (2008). Scholar
  15. 15.
    Skalna, I.: Parametric Interval Algebraic Systems. Studies in Computational Intelligence. Springer, Cham (2018). Scholar
  16. 16.
    Skalna, I., Hladík, M.: A new algorithm for Chebyshev minimum-error multiplication of reduced affine forms. Numer. Algorithms 76(4), 1131–1152 (2017). Scholar
  17. 17.
    Skalna, I., Duda, J.: A study on vectorisation and paralellisation of the monotonicity approach. In: Wyrzykowski, R., Deelman, E., Dongarra, J., Karczewski, K., Kitowski, J., Wiatr, K. (eds.) PPAM 2015. LNCS, vol. 9574, pp. 455–463. Springer, Cham (2016). Scholar
  18. 18.
    Skalna, I., Hladík, M.: A new method for computing a \(p\)-solution to parametric interval linear systems with affine-linear and nonlinear dependencies. BIT Numer. Math. 57(4), 1109–1136 (2017). Scholar
  19. 19.
    Skalna, I., Hladík, M.: Enhancing monotonicity checking in parametric interval linear systems. In: Martel, M., Damouche, N., Sandretto, J.A.D. (eds.) Trusted Numerical Computations, TNC 2018. Kalpa Publications in Computing, vol. 8, pp. 70–83. EasyChair (2018)Google Scholar
  20. 20.
    Vu, X.H., Sam-Haroud, D., Faltings, B.: A generic scheme for combining multiple inclusion representations in numerical constraint propagation. Technical report no. IC/2004/39, Swiss Federal Institute of Technology in Lausanne (EPFL), Lausanne, Switzerland, April 2004.

Copyright information

© Springer Nature Switzerland AG 2020

Authors and Affiliations

  1. 1.AGH University of Science and TechnologyKrakowPoland
  2. 2.Charles UniversityPragueCzech Republic

Personalised recommendations